Slide 1: 60M with recent admission for afib w/ RVR… CC: progressive nausea and vomiting. [EKG] What’s the Dx?
Slide 2: This is…digoxin effect! Here is the classic Dali’s mustache (scooped ST segments) -> [EKG] But what else do you see?
Slide 3: There’s AV dissociation here…this is complete heart block! [EKG annotated with atrial tachycardia and regular RR intervals] The escape rhythm…a classic right bundle and therefore likely supraventricular, but can’t be sure it’s not ventricular without a baseline. And an S1, Q3, T3!
Slide 4: Digoxin has 2 unique properties. 1. Inhibits the Na+/K+ ATPase and increases the intracellular Ca2+ -> less negative resting potential -> increased inotropy and automaticity of myocytes. 2. Parasympathetic effect and increased vagal tone -> slows SA and AV conduction. These 2 properties combined can lead to… 1. Atrial arrhythmias with heart block. 2. Ventricular tachyarrhythmias.
Tags: atrial tachycardia, AV dissociation, complete heart block, digoxin, escape rhythm, s1q3t3